MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 15.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC
Model Number 03.404.026S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device history review - this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.
 
Event or Problem Description
It was reported that on (b)(6) 2021, there was a tibial shaft non-union of the ria 2 on femur during a bone grafting.The reaming rod was placed into one of the condyles of the distal femur, while reaming over there was a slight bent.The reamer head broke off onto the reaming rod and the times that hold the reamer head to the tube assembly were broken off into the patient.Reaming rod was then pulled out and the tube assembly was not damaged.We were able to add a new reaming head and continue reaming.The surgeon said he does ria 1 over bend all the time so he was surprised when it broke off.Also told me that he was going slow and was not forcing it over the slight curve in the reaming rod.Tiny pieces of ria 2 head left inside the patient.Concomitant device reported: unk - reaming rods: (part# unknown; lot# unknown; quantity: tibial shaft unknown).Unk - reamers (part# unknown; lot# unknown; quantity: unknown).This report is for one (1) 15.0mm reamer head for ria 2 sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument.Release to warehouse date: december 03, 2020.Expiration date: october 31, 2030.Part: 03.404.026s, 15.0mm reamer head for ria 2-sterile.Lot: 79p8469 (sterile).Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Sterilization control number (scn) supplied by sterigenics was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part: 03.404.M026, ria 2 reamer head 15.0mm.Lot: 6911029.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection met all inspection acceptance criteria.Certificate of compliance received from mark two engineering was reviewed and determined to be conforming.Certification for heat treat supplied to mark two engineering from vacu-braze inc.Was reviewed and determined to be conforming.Laboratory report supplied to mark two engineering from element materials technology was reviewed and determined to be conforming.Raw material certification supplied to banner medicals from carpenter was reviewed and determined to be conforming.Photo investigation: the device was not returned.A photo-investigation was performed based on all received images.Upon inspecting all the photos, the reamer head was observed to be broken.The traces of broken head were found inside patient based on the received x-ray.The reported embedded condition can be confirmed with the information provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition can be confirmed during photo investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, relevant actions have been taken to address the issue.H7, h9: 3008812560-10/26/2020-001-c.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D7: it is unknown if this single-use device was reprocessed and reused.

Brand Name
15.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11815698
Report Number2939274-2021-02349
Device Sequence Number11697041
Product Code HRX
UDI-Device Identifier10886982273956
UDI-Public(01)10886982273956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.026S
Device Catalogue Number03.404.026S
Device Lot Number79P8469
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - REAMERS; UNK - REAMING RODS
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight91